Alert archive / Maine / Gale Warnings in 2016
Gale Warning 34, NWS Gray, ME
NWS Gray, ME issued this gale warning at Dec 11, 2016, 3:06 PM EST. It took effect at Dec 12, 2016, 5:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2016, 3:06 PM EST (20:06 UTC)
- In effect from
- Dec 12, 2016, 5:00 AM EST
- Expired
- Dec 12, 2016, 10:16 PM EST
- In force
- 17 hr
- Issued by
- NWS Gray, ME
The text
As transmitted.
557 WHUS71 KGYX 112006 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 306 PM EST SUN DEC 11 2016 ANZ150-121015- /O.UPG.KGYX.GL.A.0016.161212T1000Z-161213T0000Z/ /O.NEW.KGYX.GL.W.0034.161212T1000Z-161213T0000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- 306 PM EST SUN DEC 11 2016 ...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ152-154-121015- /O.UPG.KGYX.GL.A.0016.161212T1000Z-161213T0000Z/ /O.NEW.KGYX.SC.Y.0104.161212T1000Z-161213T0000Z/ COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 306 PM EST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-153-121015- /O.NEW.KGYX.SC.Y.0104.161212T1000Z-161213T0000Z/ PENOBSCOT BAY-CASCO BAY- 306 PM EST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 7 PM EST MONDAY. * WINDS...SOUTH 5 TO 15 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
172 WHUS71 KGYX 120144 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 844 PM EST SUN DEC 11 2016 ANZ150-121545- /O.CON.KGYX.GL.W.0034.161212T1000Z-161213T0000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- 844 PM EST SUN DEC 11 2016 ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151>154-121545- /O.CON.KGYX.SC.Y.0104.161212T1000Z-161213T0000Z/ PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 844 PM EST SUN DEC 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... * WINDS...SOUTHWEST 15 TO 25 KT WITH A FEW GUSTS NEAR 35 KT. * SEAS...4 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
369 WHUS71 KGYX 120820 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 320 AM EST MON DEC 12 2016 ANZ150-122230- /O.CON.KGYX.GL.W.0034.161212T1000Z-161213T0000Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- 320 AM EST MON DEC 12 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTH 20 TO 30 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ151>154-122230- /O.CON.KGYX.SC.Y.0104.161212T1000Z-161213T0000Z/ PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM-CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 320 AM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
836 WHUS71 KGYX 121953 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 253 PM EST MON DEC 12 2016 ...INCREASING WAVES AND GUSTY WINDS THROUGH THE OVERNIGHT HOURS AND INTO TUESDAY MORNING... ANZ151-152-154-131000- /O.UPG.KGYX.SC.Y.0104.000000T0000Z-161213T0000Z/ /O.EXB.KGYX.GL.W.0034.000000T0000Z-161213T1200Z/ PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 253 PM EST MON DEC 12 2016 ...GALE WARNING IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ150-131000- /O.EXT.KGYX.GL.W.0034.000000T0000Z-161213T1200Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- 253 PM EST MON DEC 12 2016 ...GALE WARNING NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ153-131000- /O.EXT.KGYX.SC.Y.0104.000000T0000Z-161213T1200Z/ CASCO BAY- 253 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
396 WHUS71 KGYX 130316 MWWGYX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1016 PM EST MON DEC 12 2016 ...GUSTY WINDS AND BUILDING SEAS DEVELOPING OVERNIGHT... ANZ150-152-154-131730- /O.CAN.KGYX.GL.W.0034.000000T0000Z-161213T1200Z/ /O.EXB.KGYX.SC.Y.0104.000000T0000Z-161213T1800Z/ COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 1016 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ151-131100- /O.CAN.KGYX.GL.W.0034.000000T0000Z-161213T1200Z/ /O.EXB.KGYX.SC.Y.0104.000000T0000Z-161213T1100Z/ PENOBSCOT BAY- 1016 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST TUESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ153-131100- /O.EXT.KGYX.SC.Y.0104.000000T0000Z-161213T1100Z/ CASCO BAY- 1016 PM EST MON DEC 12 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST TUESDAY... * WINDS...WEST 10 TO 15 KT WITH GUSTS UP TO 25 KT. * SEAS...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Dec 11, 11:13 AM EST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 11, 11:13 AM EST, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1113 AM EST Sun Dec 11 2016
.SYNOPSIS...
High pressure will slide offshore south of New England today. Low
pressure will approach from the west tonight and will move through
New England on Monday. Low pressure will continue east into the
maritimes Monday night. An arctic front will approach from the
west on Tuesday and will move through the region Tuesday night. A
second arctic front will approach from the west on Wednesday and
will push through the region Wednesday night. A trough of low
pressure will push in from the west on Thursday and will cross the
region Thursday night. High pressure will build in from the west
on Friday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
11am update... Just minor adjustments to today. See below for
storm update.
650 AM Update...Little change to the going forecast. A clear, cold
morning is in progress with many areas in the single digits.
Clouds will begin to increase later this morning in advance of the
approaching low pressure system. However, the day will remain dry.
Previously...
The coldest morning of the young winter season is upon us with 3
am temperatures across the area anywhere between 5 below and 15
above zero. High pressure will remain over the area today with
partly sunny skies and light winds. Clouds will increase from west
to east today as the next low pressure system approaches from the
west.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
11am update..
Have upgraded headlines from Winter Storm Watch to Winter Storm
warning and advisories. Timing and amount of QPF is on track and
have made little changes to that. All the uncertainty remaining in
this system is in the temperatures profile. Aloft consensus
continues to be a bit warmer, with above freezing air infiltrating
through southern New Hampshire before the precipitation can end.
Because of this have going with a slightly lower Snow Ratio as I
expect the snow to become more heavy and wet as the warm air
approaches. Along the coast a mix of sleet and rain will also
decrease totals. Because of this warm air intrusion have opted to
go with Winter Weather Advisories for most of New Hampshire. A few
of the higher elevations within Merrimack and Western Hillsborough
counties may see over 6" of snow but the lower elevations will see
mixing keeping the area wide average down slightly.
In Maine the main issue is the temperatures at the surface.
Morning lows were in the single digits all the way to the coast this
morning. 12Z KGYX sounding shows the depth of the surface based
inversion at around 600ft. Even as warm air tries to push in aloft
expect the surface temperatures to hold fast keeping a very tight
gradient in temperatures and snowfall amounts along the coastal
front. While the ocean temperatures remain in the upper 40s the
air temperatures at the coastal buoys remain near freezing
indicate the cold air dome is well established. Numerical guidance
continues to show the warm air pushing northwards at the surface
but have kept temperature increases lagging a bit compared to
guidance to allow the cold air to linger. The race between the
end of the precipitation and the warm air will be neck in neck
with temperatures not rising above freezing until the
precipitation comes to an end tomorrow afternoon.
Due to the lingering cold air and potential for the coastal front
to significantly enhance snowfall have upgraded to warnings for a
the foothills and interior of maine and Carroll county NH.
Prev disc....
Overall, not too much has changed from the previous
forecast. A quick-moving short wave trough will approach from the
west tonight as surface low pressure develops well to our south
and moves into the Gulf of Maine on Monday.
Snow is expected to begin overspreading the region this
evening...first across southwestern NH and then northeastward from
there. Most locations are expected to be snowing by the midnight
to 2 am time frame.
There is still considerable uncertainty in storm total snow
amounts due to the uncertainty in low level thermal profiles. Much
of the mesoscale guidance suite brings low level warm air into the
coastal plain pretty quickly late tonight and Monday morning. This
is a bit unusual for hi-res guidance given the very cold air mass
in place. However, it cannot be completely ignored given the
strong southeasterly low level jet that develops over sea surface
temperatures that are anywhere from 1 to 3 degrees above normal
for this time of year. However, we went colder than this guidance
based on coastal front climo with a cold air mass such as this in
place. The forecast temperatures/QPF/snowfall through monday were
based on a blend of available guidance but most closely resembles
the 00z ECMWF run which seemed to be a good compromise.
The upshot is that snow is expected to overspread the region from
SW to NE tonight, and possibly be heavy at times late tonight and
early Monday morning. The snow then mixes with or changes to sleet
and rain on the coast and perhaps southern NH Monday morning. We
think most areas will see advisory criteria snowfall by the time
this change takes place. Winter weather advisories have been
issued where the highest confidence exists in getting 3 to 5
inches of snow but less than 6.
For those areas where around 6 inches of snow is expected, winter
storm watches remain in place. This is where highest confidence
exists in 6 or more inches of snow falling (coastal front
enhancement, good dendritic snow growth profiles, best forcing for
ascent), but confidence remains too low to issue a warning at this
time. A decision to go warning or advisory will be made during the
day today. Either way, the Monday morning commute will be a
slippery one in all areas.
Due to the fast moving nature of the system, the snow or mixed
precip will end from west to east during the afternoon with some
sun possible by the time the evening commute comes around.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Low pressure will head into the maritimes Monday night as a narrow
ridge of high pressure builds in from the west. Expect clouds and
flurries in the mountains through the first half of the night with
partial clearing after midnight. Downwind of the mountains variable
evening clouds will clear as downslope winds kick in. Should see
lows slightly above normal for a change with mid teens to lower 20s
north and lower to mid 20s south.
First in a series of arctic fronts will approach from the west on
Tuesday. After a mostly sunny morning expect increasing clouds
during the afternoon...mainly in northern and western zones. May
be a few snow showers or squalls in the mountains. Highs will
range from the mid 20s north to the mid 30s south. Cold front will
push east of the forecast area Tuesday night. Looking for variable
clouds in the north and partly cloudy skies elsewhere. Lows will
range through the teens north and lower to mid 20s south.
The true surge of arctic air will head toward the region on
Wednesday. Will once again see a mostly sunny morning with clouds
increasing in the afternoon along with occasional snow showers.
Highs will range through the 20s north and upper 20s to mid 30s
south.
Arctic front will sweep through the region Wednesday night
accompanied by snow showers and squalls. Will likely see several
inches of accumulation in the mountains and a light dusting
to an inch in local squalls downwind of the mountains. Lows will
bottom out in the single numbers north and will range through the
teens south.
Thursday looking blustery and very cold with scattered snow
showers as several spokes of energy rotate around deep upper low.
Highs will range through the teens north and lower to mid 20s south.
Shortwave rotating around upper low will swing through the region
Thursday night keeping snow showers and some squalls in the forecast
along with some light accumulations. Expect northwest gradient to
tighten considerably behind surface trough by Friday morning.
Lows overnight will range from zero to 10 below north and in the
single numbers south.
Very windy and cold on Friday as surface high pressure builds in
from the west. Highs will range from 5 to 15 north and mid teens to
lower 20s south. More cold for Friday night as high pressure crests
over the region. Expect lows of 5 below to near zero north and in
the single numbers south.
High pressure will shift offshore on Saturday as a broad area of
over-running forecast to shift in from the west ahead of intense low
pressure moving north through the Great lakes. At this point looks
like snow Saturday going over to mixed precip Saturday night.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
Short Term...VFR today. Conditions deteriorate to IFR tonight in
snow and mixed precip and continue through Monday morning.
Improvement is foreseen later Monday afternoon.
Long Term...VFR Monday night with areas of MVFR ceilings/vsby in
the Mountains. VFR Tuesday Through Wednesday. Areas of MVFR
ceilings/vsby on Thursday.
&&
.MARINE...
Short Term...A gale watch has been posted for the ocean waters for
late tonight and Monday as low pressure moves across the Gulf of
Maine.
Long Term...SCA's may be needed Monday night and Thursday.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Storm Warning from midnight tonight to 7 PM EST Monday
for MEZ012>014-018>022.
Winter Weather Advisory from midnight tonight to 7 PM EST
Monday for MEZ007>009-023>028.
NH...Winter Weather Advisory from 9 PM this evening to 7 PM EST
Monday for NHZ001>003-005-007-008-011>015.
Winter Storm Warning from midnight tonight to 7 PM EST Monday
for NHZ004-006-009-010.
MARINE...Gale Watch from late tonight through Monday evening for ANZ150-
152-154.
&&
SYNOPSIS...
NEAR TERM...Curtis
SHORT TERM...Curtis
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 11, 2:56 PM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GRAY ME 256 PM EST SUN DEC 11 2016 MEZ023>028-122000- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- 256 PM EST SUN DEC 11 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL MAINE AND SOUTHWEST MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ001>003-005-007>013-015-122000- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-SOUTHERN GRAFTON- SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-CHESHIRE-EASTERN HILLSBOROUGH- INTERIOR ROCKINGHAM-WESTERN AND CENTRAL HILLSBOROUGH- 256 PM EST SUN DEC 11 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NEW HAMPSHIRE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ007>009-122000- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET- 256 PM EST SUN DEC 11 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL MAINE AND WESTERN MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NHZ014-122000- COASTAL ROCKINGHAM- 256 PM EST SUN DEC 11 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 PM EST MONDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. COASTAL FLOOD ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ012>014-018>022-NHZ004-006-122000- SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN CARROLL-SOUTHERN CARROLL- 256 PM EST SUN DEC 11 2016 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MAINE...SOUTH CENTRAL MAINE...SOUTHWEST MAINE...WESTERN MAINE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ151>154-122000- PENOBSCOT BAY- COASTAL WATERS FROM PORT CLYDE, ME TO CAPE ELIZABETH, ME OUT 25 NM- CASCO BAY- COASTAL WATERS FROM CAPE ELIZABETH, ME TO MERRIMACK RIVER, MA OUT 25 NM- 256 PM EST SUN DEC 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A GALE WATCH MAY BE NEEDED THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ150-122000- COASTAL WATERS FROM STONINGTON, ME TO PORT CLYDE, ME OUT 25 NM- 256 PM EST SUN DEC 11 2016 ...GALE WARNING IN EFFECT FROM 5 AM TO 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:25 AM EST | Winter Weather Advisory | GYX | Cumberland, Franklin, Knox, Lincoln, Oxford, Sagadahoc and 3 more | 36 hr |
| Dec 11, 3:26 AM EST | Gale Watch | GYX | 12 hr | |
| Dec 11, 11:12 AM EST | Winter Storm Warning | GYX | Androscoggin, Cumberland, Franklin, Kennebec, Oxford, Somerset and 2 more | 28 hr |
| Dec 11, 3:05 PM EST | Coastal Flood Advisory | GYX | Cumberland, Knox, Lincoln, Sagadahoc, Waldo, York | 19 hr |
| Dec 11, 3:06 PM EST | Small Craft Advisory | GYX | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.